Heavy Snow, Lenawee
- When
- April 8, 6:00 PM EST to April 9, 2:00 PM EST
- Where
- Lenawee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.895, -84.066 (the zone’s center; the record gives no point)
A narrow band of snow developed south Of M-59, with wide ranging accumulations of 1 to 7 inches, highest amounts occurring Lenawee county. 3 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A narrow band of snow developed south Of M-59, with wide ranging accumulations of 1 to 7 inches, highest amounts occurring Lenawee county. Here are some of the higher amounts reported:
Tipton (2 miles WNW) 7.0 inches.|Manchester 5.9 inches.|Morenci 4.3 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 8, 2:11 PM EST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
311 PM EDT FRI APR 8 2016
.DISCUSSION...
ANOTHER COMPACT LATE WINTER STORM SYSTEM WILL BE WORKING ITS WAY
THROUGH FAR SOUTHEASTERN LOWER THIS AFTERNOON AND TONIGHT. SMALL BUT
STRONG VORT MAX OVER WISCONSIN IS DIVING SOUTH ON BACK SIDE OF LARGE
TROUGH OVER THE EASTERN U.S. A SURFACE LOW IS BEGINNING TO DEVELOP
OVER FAR SW LOWER MICHIGAN THIS AFTERNOON IN RESPONSE. THE VORT MAX
WILL TURN EASTWARD AND HEAD ACROSS THE SOUTHERN BORDER THIS EVENING
AND EARLY NIGHT WHILE THE SURFACE LOW CONTINUES TO DEEPEN. THIS IS A
LITTLE FURTHER SOUTH THEN PREVIOUS MODEL RUNS WHICH WILL LEAD TO A
SLIGHT SHIFT OF HEAVIEST SNOW ABOUT A COUNTY ROW SOUTH. STRONG
DYNAMICAL FORCING AND STEEP LAPSE RATES WILL ACCOMPANY THIS LOW WITH
A CHANCE FOR SOME THUNDER THIS EVENING. THIS SYSTEM BEING SO COMPACT
BEST FORCING WILL BE RIGHT ALONG LOW TRACK. ATMOSPHERE OVERALL IS
QUITE COLD WITH ONLY ABOVE FREEZING TEMPS IN THE BOUNDARY LAYER.
SURFACE TEMPS ARE JUST NOW MAKING THEIR WAY TO OR JUST ABOVE 40 WITH
DEWPOINTS STILL SLOWLY CLIMBING THROUGH THE LOW TO MID 20S. AS
PRECIP WORKS ITS WAY INTO THE SOUTHERN THIRD OF THE CWA
SHORTLY...BOUNDARY LAYER WETBULB COOLING WILL LIKELY KEEP A MIX OF
RAIN AND SNOW INTO THE EVENING. AS WE APPROACH SUNSET THE MIX
SHOULD QUICKLY CHANGE TO ALL SNOW WITH ACCUMULATION ON THE GROUND TO
COMMENCE SHORTLY AFTER. EXPECTING THE BEST FORCING AND HEAVIEST
PRECIP TO FALL ACROSS LENAWEE AND MONROE COUNTIES WHERE UPWARDS OF 6
TENTHS LIQUID IS POSSIBLE THEN TAPER QUICKLY NORTHWARD TO JUST A
TENTH OR SO FROM THE M59 CORRIDOR ON NORTH. SNOW ACCUMULATIONS
DEPENDS ON HOW QUICKLY SURFACE BECOMES COLD ENOUGH BUT WITH DECENT
SNOWFALL RATES THINKING IS ABOUT 3 TO 5 INCHES LIKELY 00Z-06Z ACROSS
LENAWEE AND MONROE WITH LOCALLY 6 POSSIBLE WITH ANY THUNDER ALONG
THE OHIO BORDER TO ABOUT 2 TO 4 INCHES WASHTENAW AND WAYNE DOWN TO
ABOUT AN INCH THE M59 CORRIDOR. WITH MOST OF THIS SNOW ACCUMULATING
IN JUST UNDER 6 HRS WE WILL GO WITH A WINTER WEATHER ADVISORY FOR
THE SE 4 COUNTIES.
THE LOW AND SYSTEM SNOW WILL END AFTER 06Z FOLLOWED BY STRONG CAA ON
NORTHEAST FLOW OFF OF LAKE HURON. THIS AND PLENTY OF INSTABILITY AS
LAPSE RATES REMAIN STEEP AHEAD OF UPPER TROUGH AXIS...SNOW SHOWERS
WILL QUICKLY DEVELOP WITH ADDITIONAL MINOR ACCUMULATIONS LIKELY
THROUGHOUT MOST OF THE CWA. BLOWING AND DRIFTING WILL ALSO BE A
CONCERN LATER IN THE ADVISORY COUNTIES.
THE SETUP LATE TONIGHT WILL CONTINUE INTO SATURDAY MORNING...WITH
MOIST LOW LEVEL CYCLONIC FLOW OFF OF LAKE HURON...850 TEMPS INTO THE
MID TEENS SETTING UP AN IMPRESSIVE LOW LEVEL INSTABILITY PROFILE.
EXPECT WIDESPREAD SNOW SHOWERS TO CONTINUE UNTIL ABOUT 15-17Z.
ACCUMULATIONS DURING THE MORNING COULD BE ANOTHER INCH UNDER THE
HEAVIEST SNOW SHOWER...AND MAYBE UP TO 2 INCHES FOR HURON COUNTY.
YES WE ARE DISCUSSING LAKE EFFECT IN EARLY TO MID APRIL.
SURFACE AND BOUNDARY LAYER DRYING ALONG WITH SUBSIDENCE CAUSING THE
INVERSION HEIGHTS TO LOWER WILL RESULT IN LESS DEPTH TO THE STRATOCU
FOR THE AFTERNOON AND EVEN SOME BREAKS LATE IN THE AFTERNOON. WILL
STILL CARRY FLURRIES FOR THE AFTERNOON. EVEN SKIES BECOMING PARTLY
CLOUDY IN THE EVENING...TEMPS WILL STRUGGLE TO REACH 30-32 DEGREES.
LIGHT WINDS...PARTLY CLOUDY SKIES AND VERY DRY AIR WILL ALLOW TEMPS
TO PLUMMET DURING SATURDAY EVENING...ESPECIALLY FOR THOSE AREAS THAT
GET A DECENT SNOW COVER TONIGHT AND SATURDAY MORNING. HOWEVER...HIGH
AND MID CLOUDS WILL MOVING IN QUICKLY AFTER MIDNIGHT TO ALLOW THE
TEMPS TO SLOWLY RISE THROUGH THE REST OF THE NIGHT. THIS DRY AIR
WILL ALSO EFFECTIVELY HOLD OFF ANY SNOW AHEAD OF THE NEXT SYSTEM
UNTIL AFTER DAYBREAK SUNDAY.
IMPRESSIVE MOISTURE SURGE ON TAP FOR LATE SATURDAY NIGHT AND SUNDAY
MORNING. ALSO ASSOCIATED WITH THIS WILL BE GOOD ISENTROPIC LIFT WITH
A STRONG LOW LEVEL JET IN EXCESS OF 50-60 KTS...VERY GOOD FGEN FROM
850 TO 500 MBS...AND SOME JET SUPPORT FROM THE DEPARTING JET OVER
THE FAR EASTERN LAKES. WIDESPREAD SNOW WILL BREAKOUT AS THE THERMAL
PROFILE WILL BE SUPPORTIVE THROUGH THE MORNING HOURS FOR THE ENTIRE
FORECAST AREA. WARM AIR SURGES AS WELL ON THAT LOW LEVEL JET...WHICH
WILL TRANSITION THE SNOW TO SLEET FROM ABOUT 16Z IN THE FAR SOUTH TO
21Z FOR THE THUMB REGION. THAT WARM AIR CONTINUES TO ADVECT IN ON
STRONG SOUTHERLY FLOW SO THAT RAIN WILL BECOME PREDOMINANT BY 20Z IN
THE SOUTH AND 00Z FOR THE THUMB. GENERAL SNOWFALL AMOUNTS WILL RANGE
FROM 1 TO 3 INCHES ACROSS THE FORECAST AREA. HIGHEST AMOUNTS WILL
DEPENDING ON WHICH FGEN CIRCULATION BECOMES DOMINANT AND COULD
EXCEED THAT 3 INCHES BY A LITTLE. THAT IS A TOUGH CALL THAT WONT BE
DEPICTED IN THE GRIDS OR FORECAST.
MAIN UPPER SYSTEM WITH THE ASSOCIATED COLD FRONT MOVES INTO LOWER
MICHIGAN DURING SUNDAY NIGHT. TEMPS WILL CONTINUE TO RISE THROUGH
MUCH OF THE NIGHT CONTINUING TO SUPPORT RAIN SHOWERS. MODEL QPF
SUGGEST 24 TOTALS BY 12Z MON COULD JUST EXCEED AN INCH FOR THE SOUTH
HALF OF THE FORECAST AREA. THIS SEEMS LIKE THE TOP END FOR THIS
EVENT AS THE BEST AND DEEPEST MOISTURE REMAINS SOUTH OF THE STATE
AND PRECIP WATER ONLY GETS TO ABOUT AN INCH.
MOISTURE ASSOCIATED WITH THE SUNDAY SYSTEM WILL EXIT SE MICHIGAN BY
MONDAY MORNING. THE MODEST WARMING THAT OCCURS AHEAD OF THE SYSTEM
SUNDAY NIGHT WILL LINGER INTO MONDAY BEFORE INCREASING NORTHWEST
WIND BRINGS ANOTHER ROUND OF COLDER AIR INTO THE REGION FOR THE MID
WEEK PERIOD. THE LARGE SCALE UPPER AIR PATTERN WILL SUPPORT BELOW
NORMAL TEMPERATURES BUT ALSO DRY CONDITIONS DURING THIS TIME. COLD
NORTHWEST FLOW WILL BE MAINTAINED BY THE SLOWLY PROGRESSIVE UPPER
RIDGE PATTERN MIGRATING FROM THE ROCKIES TO THE PLAINS DURING
WEDNESDAY AND THEN INTO THE MIDWEST DURING THURSDAY. OTHER THAN LOW
POTENTIAL FOR A BACKDOOR COLD FRONT WEDNESDAY...SURFACE HIGH
PRESSURE WILL BE MAINTAINED THROUGH THE SECOND HALF OF THE WEEK. THE
APPROACH OF THE UPPER LEVEL RIDGE WILL THEN PUSH THE SURFACE HIGH
EASTWARD ENOUGH TO HELP WITH A WARMING TREND. GLOBAL MODEL SOLUTIONS
ARE IN REASONABLE AGREEMENT ON THIS SCENARIO WHICH OFFERS ABOVE
AVERAGE CONFIDENCE ON THE LARGE SCALE TRENDS HEADING INTO NEXT
WEEKEND.
&&
.MARINE...
NORTHERLY WINDS WILL INCREASE AGAIN THIS EVENING AND OVERNIGHT AS
LOW PRESSURE TRACKS THROUGH THE SOUTHERN GREAT LAKES. WINDS BETWEEN
15 AND 25 KNOTS TONIGHT THROUGH EARLY SATURDAY WILL GUST TO 30 KNOTS
AND GENERATE LARGE WAVES OVER THE SOUTHERN PORTION OF THE LAKE.
WINDS WILL ALSO BECOME FAIRLY STRONG CLOSER TO THE LOW TRACK OVER
WESTERN LAKE ERIE...WITH NORTH TO NORTHWEST WINDS INCREASING BETWEEN
15 AND 25 KNOTS FROM LATE THIS EVENING THROUGH LATE SATURDAY
MORNING. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR WESTERN LAKE
ERIE AND THE LAKE HURON NEARSHORE WATERS...INCLUDING SAGINAW BAY.
SURFACE HIGH PRESSURE BUILDING INTO THE GREAT LAKES SATURDAY WILL
ALLOW WINDS AND THEN WAVES TO DECREASE DURING THE AFTERNOON.
ANOTHER LOW PRESSURE WILL TRACK NORTH OF THE GREAT LAKES EARLY NEXT
WEEK. THIS WILL BRING ANOTHER ROUND OF STRONG WINDS FROM THE
SOUTHEAST ON SUNDAY. THESE WINDS LOOK TO STAY BELOW GALE FORCE...BUT
COULD NECESSITATE ADDITIONAL SMALL CRAFT ADVISORIES FOR PORTIONS OF
LAKE HURON SUNDAY INTO EARLY SUNDAY NIGHT AS WINDS INCREASE AND
WAVES BUILD.
&&
.HYDROLOGY...
LOW PRESSURE WILL SPREAD PRECIPITATION INTO SOUTHEAST
MICHIGAN LATE TODAY AND TONIGHT. PRECIPITATION WILL INITIALLY START
AS A RAIN AND RAIN/SNOW MIX SOUTH OF M-59 DURING THE LATE AFTERNOON
AND EARLY EVENING...BEFORE CHANGING TO SNOW AROUND SUNSET AND
INCREASING IN COVERAGE AND INTENSITY. SNOW WILL CONTINUE THROUGH
LATE TONIGHT BEFORE TRANSITIONING TO SHOWERS. TOTAL RAIN/RAIN
EQUIVALENT LOOKS TO RANGE BETWEEN 0.25 AND 0.5 INCHES BETWEEN THE M-
59 CORRIDOR AND THE MICHIGAN/OHIO BORDER. THIS REFLECTS A SOUTHWARD
SHIFT WITH THE HEAVIEST BAND OF PRECIPITATION FROM PREVIOUS
FORECASTS. A SECOND AREA OF LOW PRESSURE TRACKING THROUGH THE REGION
WILL BRING ANOTHER ROUND OF PRECIPITATION TO THE AREA SUNDAY AND
SUNDAY NIGHT. THIS ROUND WILL START AS SNOW BEFORE CHANGING TO RAIN
DURING THE AFTERNOON...WITH A BRIEF PERIOD OF SLEET POSSIBLE DURING
THE TRANSITION. TOTAL RAIN/RAIN EQUIVALENT TOTALS LOOK TO RANGE
BETWEEN 0.50 TO 1.0 INCHES. THIS WILL CAUSE RISES ON AREA
RIVERS...CREEKS...AND STREAMS...BUT NO FLOODING IS CURRENTLY
ANTICIPATED.
&&
.AVIATION...ISSUED 227 PM EDT FRI APR 8 2016
TWO PERIODS TO WATCH FOR SNOW AND LOW CEILINGS/VISIBILITY
RESTRICTIONS THIS TAF PERIOD. THE FIRST WILL BE ASSOCIATED WITH THE
PASSAGE OF A COMPACT LOW PRESSURE SYSTEM THIS EVENING...AND THE
OTHER WILL BE ASSOCIATED WITH INCREASED INSTABILITY AND LAKE EFFECT
LATE TONIGHT INTO SATURDAY. CEILINGS WILL CONTINUE TO LOWER THROUGH
THE LATE AFTERNOON WITH RAIN/SNOW SHOWERS MOVING INTO THE TERMINALS
AROUND AND AFTER 21Z. CONFIDENCE WITH RAIN SHOWERS IS NOT TERRIBLY
HIGH GIVEN DEWPOINTS IN THE 20S AND UPSTREAM OBSERVATIONS OVER
SOUTHWEST MICHIGAN NOW TURNING TO SNOW. HIGHER CONFIDENCE WITH ALL
SNOW BY 00Z AS INTENSITY INCREASES AND SURFACE TEMPERATURES COOL
BEFORE/AROUND SUNSET. WORST CONDITIONS WILL BE NEAR DETROIT-AREA
TERMINALS...WITH IFR EXPECTED DURING THE LATE EVENING. VIS MAY BE
REDUCED AS LOW AS 1/2 MILE IN HEAVIER SNOW. CONDITIONS IMPROVING AS
YOU MOVE NORTHWARD TOWARDS FNT AND MBS. MAY BE A BRIEF BREAK IN
PRECIPITATION AND MVFR CEILINGS OVERNIGHT BEFORE INCREASING
INSTABILITY AND FLOW OFF LAKE HURON GENERATES NUMEROUS SNOW SHOWERS.
TAFS REFLECT MVFR RESTRICTIONS IN 3-5SM SNOW BUT THIS MAY NEED
REFINEMENT LATER WITH TEMPO GROUPS. CONDITIONS THIS SECOND ROUND
SHOULD BE THE WORST FROM PTK NORTHWARD. THESE SHOWERS SHOULD LAST
THROUGH ABOUT 15Z TOMORROW. WINDS MEANWHILE WILL BE PREDOMINANTLY
FROM THE WEST DURING THE LATE AFTERNOON AND VERY EARLY EVENING. THEY
ARE EXPECTED TO TURN NORTHEAST AND THEN NORTH TONIGHT AS THE LOW
PASSES SOUTH OF THE TERMINAL SITES...BECOMING STRONGER AND GUSTY
LATE THIS EVENING.
AT DTW...PRECIPITATION SHOULD SPREAD INTO THE AREA BETWEEN 21-
23Z...WITH A RAIN OR A RAIN/SNOW MIX MOST LIKELY AT ONSET.
CONFIDENCE IS NOT HIGH HOWEVER...AS DEWPOINTS REMAIN IN THE 20S.
THERE WILL ALSO BE A SLIGHT CHANCE FOR A THUNDERSTORM FROM DTW
SOUTHWARD THROUGH 00Z. PRECIPITATION IS EXPECTED TO CHANGE OVER TO
SNOW AND BECOME MORE INTENSE DURING THE 23-01Z TIMEFRAME...WITH
STEADY SNOW THEN CONTINUING THROUGH THE LATE EVENING. SNOW MAY
BECOME INTENSE AT TIMES...RESTRICTING VISIBILITY DOWN TO AROUND 1/2
MILE AT TIMES. ACCUMULATIONS BEFORE 200 AM ARE EXPECTED TO BE 2-3
INCHES. WINDS ARE ALSO EXPECTED TO TURN NORTHEAST AROUND THE SAME
TIME AS THE ONSET OF HEAVIER SNOW. SOME IMPROVEMENT IS EXPECTED FOR
SEVERAL HOURS OVERNIGHT BEFORE SNOW SHOWERS STREAM DOWN FROM THE
NORTH STARTING EARLY SATURDAY MORNING AND LASTING THROUGH LATE
MORNING. THESE COULD BRING ADDITIONAL LIGHT ACCUMULATIONS AND MVFR
RESTRICTIONS.
//DTW THRESHOLD PROBABILITIES...
* MEDIUM CONFIDENCE WITH PRECIPITATION STARTING AS A RAIN. HIGH
CONFIDENCE WITH SNOW AFTER 00Z.
* LOW CONFIDENCE WITH THUNDERSTORMS IMPACTING DTW THIS EVENING.
* MEDIUM CONFIDENCE WITH VISIBILITY REDUCING TO 1/2 MILE OR LESS AT
TIMES IN SNOW BETWEEN 00-04Z.
* HIGH CONFIDENCE IN CEILING 5000 FT OR LESS THROUGH 14Z SATURDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY
FOR MIZ075-076-082-083.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR LHZ421-441>443.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT SATURDAY
FOR LHZ422.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR LEZ444.
&&
DISCUSSION...DRC/RBP/BT
MARINE.......HLO
HYDROLOGY....HLO
AVIATION.....HLO
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 333 PM EDT FRI APR 8 2016 MIZ047>049-053>055-060>063-068>070-091945- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 333 PM EDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT LIGHT SNOW WILL OVERSPREAD THE REGION THIS EVENING AND THEN BECOMING WIDESPREAD SNOW SHOWERS LATE TONIGHT. TOTAL SNOWFALL ACCUMULATION WILL BE AN INCH OR LESS FOR MOST LOCATIONS EXCEPT 1 TO 2 INCHES ALONG THE M 59 CORRIDOR. THE SNOW WILL BE THE RESULT OF A LOW PRESSURE SYSTEM TRACKING ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SNOW SHOWERS WILL END DURING THE MORNING. UP TO AN ADDITIONAL INCH OF SNOW IS EXPECTED...EXCEPT 1 TO 2 INCHES OVER THE THUMB REGION. ANOTHER LOW PRESSURE SYSTEM WILL BRING SNOW TO THE REGION ON SUNDAY. ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE. WARMER AIR WILL LIFT INTO THE AREA DURING THE COURSE OF THE DAY. THIS WILL TRANSITION THE SNOW TO ALL RAIN. A PERIOD OF SLEET IS LIKELY BETWEEN THESE TRANSITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER, SPOTTER REPORTS OF SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-091945- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 333 PM EDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR SAGINAW BAY...LAKE HURON AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE LATEST MARINE FORECASTS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES CONTINUE FOR THE NEARSHORE WATERS OF LAKE HURON SATURDAY. PLEASE REFER TO THE LATEST MARINE FORECASTS AND STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ075-076-082-083-091945- WASHTENAW-WAYNE-LENAWEE-MONROE- 333 PM EDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT. REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SNOW SHOWERS WILL END DURING THE MORNING. UP TO AN ADDITIONAL INCH OF SNOW IS EXPECTED. ANOTHER LOW PRESSURE SYSTEM WILL BRING SNOW TO THE REGION ON SUNDAY. ACCUMULATIONS OF 1 TO 2 ARE POSSIBLE. WARMER AIR WILL LIFT INTO THE AREA DURING THE COURSE OF THE DAY. THIS WILL TRANSITION THE SNOW TO ALL RAIN. A PERIOD OF SLEET IS LIKELY BETWEEN THESE TRANSITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER, SPOTTER REPORTS OF SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). RBP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 354 PM EDT FRI APR 8 2016 MIZ068>070-075-076-082-083-082200- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 354 PM EDT FRI APR 8 2016 ...RAIN AND SNOW SHOWERS MOVING TOWARDS SOUTHEAST MICHIGAN... A MIX OF RAIN AND SNOW SHOWERS WILL SPREAD EAST BETWEEN 4PM AND 6PM THIS EVENING. MOST OF THESE SHOWERS WILL BE FAIRLY LIGHT...BUT A FEW HEAVIER SHOWERS WILL BE EMBEDDED WITHIN THIS AREA OF PRECIPITATION. THESE MODERATE SNOW SHOWERS MAY CAUSE FAST REDUCTIONS IN VISIBILITY TO ONE MILE AND ALLOW FOR QUICK BUT LIGHT SNOW ACCUMULATIONS. HEAVIER SNOW IS EXPECTED TO DEVELOP BY MID- EVENING. MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING THIS EVENING. HLO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 602 PM EDT FRI APR 8 2016 MIZ075-076-082-083-090015- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 602 PM EDT FRI APR 8 2016 ...WINTER WEATHER ADVISORY IN EFFECT... SNOW WILL EXPAND ACROSS THE AREA EARLY THIS EVENING WITH POCKETS OF MODERATE TO HEAVY SNOW POSSIBLE AT TIMES. RAIN MAY BE MIXED WITH THE SNOW FOR A SHORT TIME BEFORE 7 PM. DUE TO RELATIVELY MILD SURFACE TEMPERATURES...ACCUMULATIONS WILL BE MINIMAL THROUGH 7 PM. HOWEVER...BETWEEN 7 PM AND 8 PM...EXPECT ACCUMULATIONS TO BEGIN ON GRASSY AND ELEVATED SURFACES. AFTER 8 PM...SNOW MAY BEGIN TO COVER SOME ROADS AS WELL AS TEMPERATURES COOL AND POCKETS OF HEAVIER SNOW BECOME MORE PREVALENT. HENCE...MOTORISTS ARE URGED TO DRIVE CAUTIOUSLY THIS EVENING. MIZ068>070-090015- LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN 602 PM EDT FRI APR 8 2016 ...LIGHT SNOW TO EXPAND EAST EARLY THIS EVENING... SNOW...MOSTLY LIGHT...WILL EXPAND INTO THE AREA OVER THE NEXT FEW HOURS. WHILE ACCUMULATIONS WILL BE MINIMAL DUE TO RELATIVELY MILD SURFACE TEMPERATURES...SOME GRASSY AND ELEVATED SURFACE MAY BEGIN TO SEE MINOR ACCUMULATIONS AFTER 7 PM...ESPECIALLY ALONG AND SOUTH OF THE M-59 CORRIDOR. WHILE MOST OF THE SNOW WILL REMAIN ON THE LIGHT SIDE...POCKETS OF MODERATE SNOW MAY REDUCE THE VISIBILITY TO LESS THAN ON MILE AT TIMES. HENCE...MOTORISTS ARE URGED TO DRIVE CAUTIOUSLY THIS EVENING. DG
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2016Every state in 2016This day in weather historyWarnings in Michigan, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 630244.